MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX040150170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to treat patient using a rapidcross balloon at the distal superficial femoral artery.Lesion type was fibrous with little tortuosity and moderate calcification.Artery diameter was 4 mm and lesion length was 150 mm.A 6f sheath was used.An inflation device was used with diluted contrast for inflation.It is reported that balloon burst during first inflation under nominal pressure.No issues were noted prior to use.No resistance noted when advancing the device.A second balloon was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the rapidcross pta rapid exchange balloon dilatation catheter was received for evaluation.No device, ancillary devices, or cine images were received for evaluation.Sanguine residue was noted within the balloon chamber confirming communication between the inflation lumen and sanguine environment had occurred.The balloon chamber of the rapidcross dilatation catheter was placed within a pan of water.A 10 cc water filled syringe was attached to the proximal hub luer lock.The balloon chamber was inflated and a pinhole leak was noted at the distal end of the balloon chamber.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6255829
Report Number2183870-2017-00029
Device Sequence Number1025954
Product Code LIT
UDI-Device Identifier00821684067949
UDI-Public00821684067949
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberA14BX040150170
Device Lot NumberA352452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date03/09/2017
03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1